Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2004, Issue 37, Pages 1957-1964

On Jordan ideals and left (θ,θ)-derivations in prime rings

1Department of Mathematics, Aligarh Muslim University, Aligarh 202002, India
2Department of Mathematics, Faculty of Science, King Abdul Aziz University, P.O. Box 80203, Jeddah 21589, Saudi Arabia

Received 8 September 2003

Copyright © 2004 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Let R be a ring and S a nonempty subset of R. Suppose that θ and ϕ are endomorphisms of R. An additive mapping δ:RR is called a left (θ,ϕ)-derivation (resp., Jordan left (θ,ϕ)-derivation) on S if δ(xy)=θ(x)δ(y)+ϕ(y)δ(x) (resp., δ(x2)=θ(x)δ(x)+ϕ(x)δ(x)) holds for all x,yS. Suppose that J is a Jordan ideal and a subring of a 2-torsion-free prime ring R. In the present paper, it is shown that if θ is an automorphism of R such that δ(x2)=2θ(x)δ(x) holds for all xJ, then either JZ(R) or δ(J)=(0). Further, a study of left (θ,θ)-derivations of a prime ring R has been made which acts either as a homomorphism or as an antihomomorphism of the ring R.